Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 69, NWS Boston/Norton, MA

September 18, 2018Essex County, Middlesex County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 18, 2018, 10:45 AM EDT for Essex County, Middlesex County, Massachusetts. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2018, 10:45 AM EDT (14:45 UTC)
Expired
Sep 18, 2018, 11:15 AM EDT
In force
30 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Essex County, MA, Middlesex County, MA

The radar

The Boston radar (KBOX), 70 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 11:08 AM EDTTSTM WND DMGSaugus, MASEVERAL TREES DOWN ON RIVERSIDE COURT
Sep 18, 11:10 AM EDTTSTM WND DMGSaugus, MATREE AND WIRES DOWN ON BALLARD STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 2.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2018-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2018-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

489 
WUUS51 KBOX 181445
SVRBOX
MAC009-017-181515-
/O.NEW.KBOX.SV.W.0069.180918T1445Z-180918T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
1045 AM EDT TUE SEP 18 2018

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  South central Essex County in northeastern Massachusetts...
  Eastern Middlesex County in northeastern Massachusetts...

* Until 1115 AM EDT.

* At 1045 AM EDT, severe thunderstorms were located along a line
  extending from near Middleton to Stoneham, moving northeast at 30
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Lynn, Peabody, Salem, Beverly, Woburn, Melrose, Saugus, Danvers,
  Wakefield, Reading, Stoneham, Winchester, Marblehead, North
  Reading, Swampscott, Ipswich, Lynnfield, Middleton, Hamilton and
  Topsfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4267 7077 4246 7090 4245 7114 4260 7105
TIME...MOT...LOC 1445Z 240DEG 25KT 4258 7102 4248 7108 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

JWD
1 follow-up statement
062 
WWUS51 KBOX 181506
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
1106 AM EDT TUE SEP 18 2018

MAC009-017-181515-
/O.EXP.KBOX.SV.W.0069.000000T0000Z-180918T1515Z/
Essex MA-Middlesex MA-
1106 AM EDT TUE SEP 18 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ESSEX AND
EASTERN MIDDLESEX COUNTIES WILL EXPIRE AT 1115 AM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

However torrential rain is still possible with these thunderstorms 
which will cause flash flooding. A Flash Flood Warning remains in 
effect until 215 PM.

&&

LAT...LON 4267 7077 4246 7090 4245 7114 4260 7105
TIME...MOT...LOC 1505Z 240DEG 25KT 4264 7087 4254 7093 

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 10:11 AM EDT, 34 minutes earlier.

Area forecast discussion, Sep 18, 10:11 AM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1011 AM EDT Tue Sep 18 2018

.SYNOPSIS...
The remnants of Florence will bring heavy rainfall along with
the threat for flash flooding today. High pressure will build
south from eastern Canada with a gusty northeast wind Wednesday
and Thursday. A warm front will lift north Thursday night, with
southerly winds bringing mild temperatures on Friday. A cold
front will sweep across the region Friday night, with mainly
dry but cooler conditions for the upcoming weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

10 AM Update...

Flash Flood Threat...

Already 2-4" of rainfall across northern MA! PWAT field
confirming remnants of Florence moving across the area with
PWATs up to 2.1 inches across CT/RI into eastern MA. Just as
impressive are dew pts now in the mid 70s (75F at IJD-EWB-
OWD!!!) Thus area of rain moving into a tropical environment.
Latest runs of the HRRR show this area of torrential rain over
northern MA holding together and maintaining its intensity as it
slides southward into tropical airmass and better instability
across CT/RI and southeast MA later this morning and afternoon.
Thus will continue with Flash Flood Watches for these areas.
Expect rainfall rates on the order of 1-2" per hour at times as
this torrential rainfall band over northern MA slides southward.

Tornado threat...

Bulk of heavy showers on the cool side of the boundary in the
northerly flow. Concern will be farther south in the warm sector
across CT/RI and south of the MA Pike where some low level
(0-3km) CAPE exist along with EHI (storm rotation maximized
where CAPE & SRH overlap) around 1. Risk of an isolated tornado
is very low in this area but not zero especially with frontal
wave developing and increasing low level shear in the presence
of low LCLs and high dew pts. Low level instability will be key.

Previous Discussion...

* Heavy rainfall and flash flood threat today *
* Low risk for a very localized tornado this morning *

Remnants of Florence will bring heavy rainfall today within
tropical environment with PWATs exceeding 2 inches, but
uncertainty remains in the location of the max QPF. GFS/NAM
focus heaviest rainfall across northern MA with much less near
the coast. WRF-ARW/NMM also show a max near MA/NH/VT border but
have a secondary max across eastern CT/RI and SE MA. HREF heavy
rainfall probs focus heaviest rainfall across northern MA.

Low level frontal boundary and assocd strong convergence will
initially focus heavy rain across northern MA this morning, then
axis of heavier rain will shift southward this afternoon as the
low level front moves south. It does appear the convergence
weakens a bit as the front moves south this afternoon. However,
models indicate better instability south of the Pike this
afternoon with CAPES up to 1000 J/kg so potential for a few
t-storms with heavy rainfall rates across eastern CT/RI and SE
MA, although this may be more localized. Will continue flash
flood watches with greatest risk likely across northern MA where
HREF indicating highest probs of 3+ inches of rain. Expected
rainfall of 1-3 inches, heaviest northern MA where locally
higher amounts possible, but amounts could be less than an inch
near the south coast.

Regarding severe weather threat, MUCAPES forecast to increase
up to 500 J/kg toward 12z. Already seeing convective elements
developing across eastern PA/NJ where instability is greater.
Will have to watch this convection closely as it lifts NE. While
deep layer shear is marginal, approaching low level jet will
lead to increasing low level shear so will have to watch any
convection for possible rotating storms. RAP 0-1km shear
increases to 25-30 kt with 0-1km helicity 200-300 units. Given
tropical environment with high dewpoints in the 70s and low
LCLs, there is a low risk for an isolated tornado this morning
across the interior if enough instability can be generated.
However, instability may be the missing ingredient as the low
level jet and resulting shear may be moving out of the area
before sufficient instability develops. Will monitor closely.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
Showers and heavy rainfall threat will move south of the coast
this evening followed by a mostly dry night. However, areas of
drizzle may develop overnight in eastern New Eng as NE flow
develops. There is a strong signal for stratus and fog
overspreading the region from the Gulf of Maine.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Highlights...

* Fast wind flow aloft will bring changeable conditions into
  next weekend
* A warm front pushes north Thu night, followed by a cold front
  late Fri night into early Sat
* Below normal temperatures through mid week, then briefly mild
  late week before a return to cool readings

Overview...

H5 short wave will push E through around midday Wednesday.
There may be a few leftover showers or some spotty drizzle
during the morning, then conditions should improve though it
will remain cool with a gusty northeasterly wind. Mid level
ridging builds across the Great Lakes into south central
Canada, keeping a general W-NW steering flow in place across
the northeast through most of this period. High pressure builds
across through mid week, bringing dry conditions but a
persistent onshore wind flow that will keep temperatures below
normal.

A short wave rides eastward in the fast flow aloft by late this
week, with a warm front approaching Thu night into Fri. A few
showers may push into NW Mass Thu night with the front, but most
of the precip looks to remain out of the region. Winds will
shift to southerly by around daybreak Friday. Dewpoints will
increase as well, so there could be some patchy fog developing
during the early morning hours Fri. Will see mild temps, with
readings topping off in the 70-75 degree range Fri afternoon.
However, with the mid level ridge pushing across the region,
will see another cold front approach Fri night, bringing
scattered showers and possibly a few thunderstorms.

The front pushes offshore Sat morning, with another large high
building out of central Canada. This will bring another shot of
dry but cool conditions through the upcoming weekend into early
next week.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tonight/...

14z update...

Torrential rainfall at times today with hourly rainfall rates on
the order of 1-2 inches per hour at times. Significant wind
shift from SSW to NNW moving across the region from NW to SE
today. Mainly MVFR but IFR at times. Earlier discussion below.

=================================================================

Through Today...Moderate confidence.
Variable conditions, mainly IFR-LIFR across central and N Mass
in -RA with areas of +RA, ranging to MVFR and even some low end
VFR conditions across SE Mass at 11Z. As more organized precip
shifts E-NE across the region this morning, will see more
widespread MVFR-IFR conditions as RA/+RA. Isold +TSRA initially
focused across western and northern MA this morning will move
south toward the coast through the afternoon. Conditions may
improve to VFR aft 18z western MA and CT Valley. Risk of LLWS
over SE New England.

Tonight...Moderate confidence.
Continued MVFR-IFR CIGS across central and eastern New Eng with
VFR in the west. Rain near the south coast will move offshore
in the evening. IFR stratus will redevelop and overspread
eastern New Eng from the Gulf of Maine after midnight within
developing N-NE flow. Areas of drizzle and fog also possible.

KBOS Terminal...Moderate confidence in TAF. Should see mainly
MVFR CIGS/VSBYS through the remainder of the morning push, then
should lower to IFR as heavier RA/+RA moves in, probably by
15Z-17Z. Still uncertain on exact timing of the lower
conditions.

KBDL Terminal...Moderate confidence in TAF. Uncertainty lies
with the exact timing of onset of heaviest showers and lower
conditions.

Outlook /Wednesday through Saturday/...

Wednesday: Mainly VFR, with local IFR possible. Breezy.

Wednesday Night through Thursday: Mainly VFR, with local MVFR
possible. Breezy.

Thursday Night: Mainly VFR, with local IFR possible. Slight
chance SHRA.

Friday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance SHRA.

Friday Night: Mainly VFR, with local IFR possible. Breezy.
Slight chance SHRA, patchy BR.

Saturday: VFR. Breezy.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tonight/...

10 AM update...

SSW winds 15-20 kt with gusts up to 25 kt but wind shift line
slipping southward down the NH/ME coastline with a wind shift to
the NNE with gusts up to 25 kt. Torrential downpours in showers
thru the afternoon. Previous discussion below.

=================================================================

Today...Moderate confidence.
Modest low level jet will result in S-SW wind gusts increasing
to 25 kt, especially over south coastal waters with building
seas to 5 ft. SCA headlines will continue. Bands of heavy
showers and isolated thunderstorms are expected with the
remnants of Florence. Fog patches are possible too...both which
may reduce vsbys for mariners at times.

Tonight...Moderate confidence.
Winds shift to N then NE, increasing to 15-25 kt late tonight,
especially over eastern MA waters. Vsbys may be reduced in fog
at times.

Outlook /Wednesday through Saturday/...

Wednesday: Low risk for Small Craft Advisory winds with gusts
up to 25 kt. Seas up to 5 ft. Patchy fog.

Wednesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Local rough seas.

Thursday through Thursday Night: Winds less than 25 kt. Areas
of seas approaching 5 ft.

Friday: Low risk for Small Craft Advisory winds with gusts up
to 30 kt. Seas up to 5 ft.

Friday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft. Slight chance of rain
showers, patchy fog. Areas of visibility 1 to 3 nm.

Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through late tonight for CTZ002>004.
MA...Flash Flood Watch through late tonight for MAZ002>019-026.
RI...Flash Flood Watch through late tonight for RIZ001>004.
MARINE...Small Craft Advisory until 8 AM EDT Wednesday for ANZ231>235-
     237-254>256.
     Small Craft Advisory until 1 PM EDT this afternoon for ANZ236.
     Small Craft Advisory until 8 AM EDT Wednesday for ANZ250.

&&

SYNOPSIS...KJC/EVT
NEAR TERM...KJC/Nocera/EVT
SHORT TERM...KJC
LONG TERM...EVT
AVIATION...KJC/Nocera/EVT
MARINE...KJC/Nocera/EVT
Hazardous weather outlook, Sep 18, 3:31 AM EDT, 7 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
331 AM EDT Tue Sep 18 2018

CTZ002>004-MAZ002>019-026-RIZ001>004-190745-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-
331 AM EDT Tue Sep 18 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts and northern
Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ020>024-RIZ005>008-190745-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Bristol RI-Washington RI-Newport RI-Block Island RI-
331 AM EDT Tue Sep 18 2018

This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-190745-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
331 AM EDT Tue Sep 18 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...

There may be a period of N-NE wind gusts close to gale force across
the open waters south and east of Cape Cod and the islands from late
Wednesday morning through the afternoon. Gale headlines may be
required.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Sep 18, 9:50 AM EDT, 55 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
950 AM EDT TUE SEP 18 2018

CTZ002>004-MAZ004-008>012-181515-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampden MA-
Northern Worcester MA-Eastern Hampshire MA-
950 AM EDT TUE SEP 18 2018

...Periods of heavy rainfall to bring minor urban and poor drainage
flooding...

At 947 AM EDT, Doppler radar was tracking a swath of rainfall moving
east at 40 mph. Rain, heavy at times, will fall across the greater
Springfield to Worcester area thru 11 am. This will bring areas of
minor urban and poor drainage flooding.

Locations impacted include...
Worcester, Springfield, Chicopee, Enfield, Westfield, Holyoke,
Shrewsbury, Agawam, West Springfield, Ludlow, South Hadley, Holden,
Webster, Southbridge, Auburn, Easthampton, Longmeadow, Suffield, East
Longmeadow and Belchertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams. Motorists should be prepared for sudden
reductions in visibility.

&&

LAT...LON 4215 7307 4214 7305 4215 7303 4231 7300
      4231 7303 4233 7304 4234 7290 4225 7288
      4232 7198 4237 7176 4201 7172 4203 7210
      4198 7210 4196 7289 4197 7289 4197 7303
      4204 7301 4204 7306
TIME...MOT...LOC 1347Z 263DEG 30KT 4205 7285

NMB
Local storm report, Sep 18, 10:12 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1012 AM EDT TUE SEP 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     FLASH FLOOD      AMHERST                 42.38N  72.52W
09/18/2018                   HAMPSHIRE          MA   BROADCAST MEDIA

            FLOODING ON UNIVERSITY DRIVE

0948 AM     FLASH FLOOD      WEST SPRINGFIELD        42.12N  72.65W
09/18/2018                   HAMPDEN            MA   AMATEUR RADIO

            CAR STUCK IN FLOOD WATERS ON TEH RAMP FROM ROUTE 5
            NORTH TO I-91. RAMP IS NOW CLOSED.

0958 AM     FLASH FLOOD      GARDNER                 42.58N  71.99W
09/18/2018                   WORCESTER          MA   AMATEUR RADIO

            WALNUT STREET FLOODED

1000 AM     FLASH FLOOD      LUNENBURG               42.59N  71.73W
09/18/2018                   WORCESTER          MA   AMATEUR RADIO

            FLOODED BASEMENT - WATER UP TO THE FURNACE AND
            UTILITIES

&&

EVENT NUMBER BOX1804552
EVENT NUMBER BOX1804553
EVENT NUMBER BOX1804554
EVENT NUMBER BOX1804555

LEC
Special weather statement, Sep 18, 10:12 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1012 AM EDT TUE SEP 18 2018

MAZ005>007-181500-
Eastern Essex MA-Central Middlesex County MA-Western Essex MA-
1012 AM EDT TUE SEP 18 2018

...LINE OF STRONG THUNDERSTORMS DEVELOPING...

At 1011 AM EDT, Doppler radar was tracking a line of strong
thunderstorms from Dracut to Lowell and Chelmsford, moving east at
30 mph.

Wind gusts to 40 mph and torrential rainfall will accompany these
storms as they head to the North Shore by 11 AM.

Locations impacted include...
Lowell, Lawrence, Haverhill, Methuen, Billerica, Chelmsford, Andover,
Dracut, Tewksbury, North Andover, Danvers, Wilmington, Newburyport,
North Reading, Ipswich, Middleton, Georgetown, Boxford, Hamilton and
Newbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4261 7082 4259 7135 4269 7137 4270 7134
      4270 7129 4272 7127 4282 7088
TIME...MOT...LOC 1411Z 261DEG 27KT 4266 7129

JWD
Local storm report, Sep 18, 10:15 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1015 AM EDT TUE SEP 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 AM     FLASH FLOOD      LEOMINSTER              42.52N  71.77W
09/18/2018                   WORCESTER          MA   AMATEUR RADIO

            MANHOLE COVERS HAVE BEEN POPPED OFF ON SEVEREAL
            ROADWAYS

&&

EVENT NUMBER BOX1804556

LEC
Special weather statement, Sep 18, 10:34 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1034 AM EDT TUE SEP 18 2018

MAZ005>007-013>015-181515-
Eastern Essex MA-Suffolk MA-Western Norfolk MA-
Central Middlesex County MA-Western Essex MA-Southeast Middlesex MA-
1034 AM EDT TUE SEP 18 2018

...LINE OF STRONG WIND GUSTS...

At 1032 AM EDT, Doppler radar was tracking a line of showers with
strong wind gusts along a line from Amesbury to Reading to Weston.
Movement was northeast at 45 mph.

Wind gusts to 45 mph and torrential rainfall will accompany these
showers as they head to the North Shore by 1115 AM. There may also
be a rumble of thunder.

Locations impacted include...
Boston, Cambridge, Lynn, Newton, Somerville, Haverhill, Waltham,
Malden, Brookline, Medford, Revere, Peabody, Arlington, Everett,
Salem, Beverly, Woburn, Chelsea, Andover and Natick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these showers approach. Winds may be strong enough
to produce minor damage, such as a few downed branches.

These showers may intensify into thunderstorms and become capable of
producing damage. Stay tuned for updated statements and possible
warnings.

&&

LAT...LON 4287 7082 4283 7081 4281 7087 4282 7082
      4279 7078 4270 7075 4267 7070 4270 7062
      4263 7056 4257 7064 4255 7076 4247 7082
      4244 7091 4241 7090 4242 7095 4238 7095
      4230 7138 4247 7122 4286 7101 4289 7091
TIME...MOT...LOC 1432Z 237DEG 49KT 4284 7097 4255 7111 4234 7132

JWD
Local storm report, Sep 18, 10:36 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1036 AM EDT TUE SEP 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     FLASH FLOOD      FITCHBURG               42.59N  71.82W
09/18/2018                   WORCESTER          MA   AMATEUR RADIO

            MODERATE FLOODING UNDER SEVERAL RAILROAD UNDERPASSES
            INCLUDING AT PRINCETON RD (RT 31) AND ROUTE 2A.

1023 AM     FLASH FLOOD      WORCESTER               42.27N  71.81W
09/18/2018                   WORCESTER          MA   AMATEUR RADIO

            BRIDGE IS FLOODING OUT AT ROUTE 20 AT GRAFTON STREET.

1030 AM     FLASH FLOOD      HUBBARDSTON             42.48N  72.02W
09/18/2018                   WORCESTER          MA   AMATEUR RADIO

            WEST BRANCH OF WARE RIVER IS OUT OF ITS BANKS FLOODING
            BRIGHAM STREET.

1032 AM     FLASH FLOOD      SHREWSBURY              42.30N  71.72W
09/18/2018                   WORCESTER          MA   AMATEUR RADIO

            MAPLE AVE AT ROUTE 9 FLOODED AND IMPASSABLE

&&

EVENT NUMBER BOX1804557
EVENT NUMBER BOX1804558
EVENT NUMBER BOX1804559
EVENT NUMBER BOX1804560

LEC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 7:54 AM EDTSpecial Weather StatementBOXFranklin, Hampshire81 min
Sep 18, 8:21 AM EDTSpecial Weather StatementBOXNorfolk54 min
Sep 18, 8:52 AM EDTFlash Flood WarningBOXFranklin, Hampshire, Middlesex, Worcester4 hr
Sep 18, 9:09 AM EDTSpecial Weather StatementBOXHampden, Worcester36 min
Sep 18, 9:32 AM EDTSpecial Weather StatementBOXEssex, Middlesex88 min
Sep 18, 9:50 AM EDTSpecial Weather StatementBOXHampden, Worcester85 min
Sep 18, 10:12 AM EDTSpecial Weather StatementBOXEssex48 min
Sep 18, 10:17 AM EDTFlash Flood WarningBOXEssex, Middlesex, Norfolk, Suffolk, Worcester4 hr
Sep 18, 10:34 AM EDTSpecial Weather StatementBOXEssex41 min
Sep 18, 10:56 AM EDTSpecial Marine WarningBOX64 min
Sep 18, 10:58 AM EDTFlash Flood WarningBOXHampden, Hampshire, Worcester4 hr
Sep 18, 11:00 AM EDTTornado WarningBOXEssex15 min
Sep 18, 11:07 AM EDTRiver Flood WarningBOXWorcester9 hr
Sep 18, 11:09 AM EDTSpecial Marine WarningBOX66 min
Sep 18, 11:23 AM EDTFlash Flood WarningBOXBristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester4 hr
Sep 18, 11:58 AM EDTSpecial Marine WarningBOX62 min
Sep 18, 12:20 PM EDTSpecial Marine WarningBOX25 min
Sep 18, 12:32 PM EDTAreal Flood WarningBOXFranklin, Hampshire, Middlesex, Worcester4 hr
Sep 18, 12:49 PM EDTSpecial Marine WarningBOX86 min
Sep 18, 12:58 PM EDTSpecial Weather StatementBOXPlymouth62 min
Sep 18, 1:10 PM EDTSpecial Marine WarningBOX80 min
Sep 18, 1:31 PM EDTFlash Flood WarningBOXBristol, Plymouth4 hr
Sep 18, 2:01 PM EDTAreal Flood WarningBOXEssex, Middlesex, Norfolk, Suffolk, Worcester4 hr
Sep 18, 2:07 PM EDTSpecial Weather StatementBOXBristol, Plymouth38 min
Sep 18, 2:27 PM EDTSevere Thunderstorm WarningBOXBarnstable, Plymouth33 min
Sep 18, 2:31 PM EDTSpecial Marine WarningBOX44 min
Sep 18, 2:59 PM EDTSpecial Marine WarningBOX46 min
Sep 18, 3:04 PM EDTSevere Thunderstorm WarningBOXBarnstable41 min
Sep 18, 3:05 PM EDTFlash Flood WarningBOXBarnstable115 min
Sep 18, 3:14 PM EDTAreal Flood WarningBOXBristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester3 hr
Sep 18, 3:22 PM EDTSpecial Marine WarningBOX53 min
Sep 18, 3:59 PM EDTSpecial Marine WarningBOX46 min
Sep 18, 4:01 PM EDTSmall Craft AdvisoryBOX60 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.